Alert archive / South Dakota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 55, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 17, 2009, 6:31 PM CDT for Gregory County, South Dakota. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2009, 6:31 PM CDT (23:31 UTC)
- Expired
- Jun 17, 2009, 7:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
County Gregory County, SD
The radar
The North Platte radar (KLNX), 181 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 6:35 PM CDT | HAIL 1 | 8 Se Herrick, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 6:21 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 172331 SVRFSD SDC053-180015- /O.NEW.KFSD.SV.W.0055.090617T2331Z-090618T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 631 PM CDT WED JUN 17 2009 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GREGORY COUNTY IN SOUTH CENTRAL SOUTH DAKOTA * UNTIL 715 PM CDT * AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF BONESTEEL...OR 23 MILES NORTHWEST OF SPENCER...AND WAS MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BONESTEEL AND FAIRFAX AROUND 655 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DESTRUCTIVE HAIL...BY MOVING TO A STRONG SHELTER. A WELL BUILT PERMANENT BUILDING IS BEST...PREFERABLY TOWARD THE INSIDE OF THE BUILDING AND AWAY FROM OUTSIDE WALLS AND WINDOWS. THIS STORM HAS A HISTORY OF LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA. && LAT...LON 4310 9879 4300 9874 4299 9926 4311 9919 TIME...MOT...LOC 2331Z 277DEG 16KT 4302 9910 $$ WEISSER
2 follow-up statements
000 WWUS53 KFSD 180001 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 701 PM CDT WED JUN 17 2009 SDC053-180015- /O.CON.KFSD.SV.W.0055.000000T0000Z-090618T0015Z/ GREGORY SD- 701 PM CDT WED JUN 17 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR SOUTHERN GREGORY COUNTY... AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR FAIRFAX...OR 11 MILES NORTHWEST OF SPENCER...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN GREGORY COUNTY THROUGH 710 PM CDT AT 635 PM CDT...QUARTER SIZED HAIL WAS REPORTED 8 MILES SOUTHEAST OF HERRICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. THIS IS AN DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA. && LAT...LON 4310 9879 4300 9874 4299 9926 4311 9919 TIME...MOT...LOC 0000Z 273DEG 24KT 4300 9883 $$ WEISSER
000 WWUS53 KFSD 180011 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 711 PM CDT WED JUN 17 2009 SDC053-180022- /O.EXP.KFSD.SV.W.0055.000000T0000Z-090618T0015Z/ GREGORY SD- 711 PM CDT WED JUN 17 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GREGORY COUNTY EXPIRES AT 715 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED EAST OF THE WARNED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA. LAT...LON 4310 9879 4300 9874 4299 9926 4311 9919 TIME...MOT...LOC 0012Z 273DEG 24KT 4299 9872 $$ WEISSER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:40 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 17, 3:40 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 340 PM CDT WED JUN 17 2009 .DISCUSSION... MAIN QUESTION FOR TONIGHT IS WHEN AND WHERE TRW WILL DEVELOP. CURRENTLY DRY ACRS CWA WITH TRW WELL TO THE S AND W OF CWA. WUD EXPECT TRW TO BEGIN TO INCREASE IN COVERAGE THIS EVE AS S/W LIFTS NEWD ACRS NEB. THE REAL QUESTION IS IF THE BNDRY ACRS SRN NEB WL BE MAIN AREA OF PRECIP OVERNIGHT AND NOT INCREASING OVER CWA UNTIL AFTER DARK WHEN LLJ KICKS IN. SO WL NOT GO WITH ANY HIGH POPS EARLY THIS EVE. BASICALLY HAVE CHC ALONG MO RVR ERLY THIS EVE...NO POPS FM HON-SPW AND THEN A 30% FURTHER NE ACRS PORTIONS OVR SW MN WHERE WEAK SFC BNDRY EXISTS. THEN WL INCREASE POPS AFTER 02Z AS S/W BEGINS TO LIFT CLOSER NE TOWARDS CWA. STILL THE POT FOR SVR WX...WITH MAIN THREAT BEING WND AND HAIL. LOOKS LIE TORNADIC THREAT WL REMAIN FURTHER S NR BNDRY ACRS SRN NEB. MAY SEE A BREAK IN THE CONVECTION EARLY TOMORROW MORNING...BUT AM EXPECTING A THREAT FOR THUNDERSTORMS ACROSS THE AREA TOMORROW AS SHORTWAVE MOVES OUT OF SOUTHWESTERN WYOMING INTO CENTRAL SOUTH DAKOTA. UPPER LEVEL SUPPORT IS FAR FROM GRAND WITH RIGHT FRONT OF UPPER LEVEL JET STREAK OVER FORECAST AREA...HOWEVER...WITH NEARLY DRY ADIABATIC LAPSE RATES FROM 700-600 MB PLENTY OF INSTABILITY FOR STORMS TO FEEL OFF OF. MODEL CAPE VALUES GROW FROM NEAR 1500 TO NEAR 3000 J/KG...HOWEVER...FEEL THIS IS OVERDONE WITH EXCESS SURFACE HEATING. KEPT FORECAST HIGHS AROUND FULL MIXOUT TO 900-925 MB. IN TERMS OF SEVERE THREAT...MAINLY EXPECTING HAIL WITH WEAK LOW LEVEL INFLOW FROM THE SOUTH TO SOUTHWEST. HEIGHT OF THE WET BULB ZERO IS RELATIVE LOW AROUND 9500-10000 FEET...AND WITH RELATIVELY DRY AIR IN THE LOW LEVELS...COULD GET SOME EVAPORATIVE ACCELERATION IN DOWNDRAFTS. NEXT WAVE APPROACHES WESTERN EDGE OF CWA EARLY FRIDAY MORNING. NOT A LOT TO WRITE HOME ABOUT IN TERMS OF INSTABILITY...SO HAVE KEPT THE MENTION OF SHOWERS WITH ISOLATED THUNDERSTORMS. FRIDAY WILL LIKELY BE A FAIRLY DREARY DAY...AND KEPT FORECAST HIGHS SIMILAR TO 925 HPA MIXOUT RESULTING IN TEMPERATURES IN THE MID 70S TO LOWER 80S. UPPER LEVEL SUPPORT REALLY DIES AWAY BY LATE FRIDAY AFTERNOON IN THE EAST AND EXPECT SHOWER ACTIVITY TO SHIFT OUT OF THE FORECAST AREA BY FRIDAY EVENING. SATURDAY LOOKS LIKE A VERY PLEASANT DAY AS UPPER LEVEL RIDGE BUILDS INTO THE PLAINS. THIS WILL RESULT IN WEAK FLOW IN THE LOW LEVELS AND DRY AIR MIXING DOWN FROM ALOFT. WITH STRONG HEATING...HIGH TEMPERATURES EXPECTED TO TOP OUT IN THE MID TO UPPER 80S. UPPER LEVEL RIDGE TRIES TO CONTINUE TO BUILD ON SUNDAY...BUT GETS SQUASHED BY THE FIRST OF MANY RIDGE RIDERS TO AFFECT THE AREA. AN ADDITIONAL RIDGE RIDER APPEAR TO AFFECT THE AREA ON MONDAY...BEFORE TEMPERATURES WARM ALOFT WITH 700 MB TEMPS CLIMBING TO +13 C. A COLD FRONT IS EXPECTED TO SHIFT THROUGH SOMETIME ON TUESDAY...THOUGH TIMING OF THE FRONT HAS BEEN SOMEWHAT UNCERTAIN AT THIS POINT. && .AVIATION... VFR CONDITIONS THRU 02Z WITH TRW COVERAGE INCREASING AFTER 02Z FM THE SW. LOCAL IFR CONDITIONS IN TRW AND THIS WL PERSIST INTO FRI MORNING. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. && /BT
Hazardous weather outlook, Jun 17, 10:38 AM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1038 AM CDT WED JUN 17 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-181200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1038 AM CDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... LATE THIS AFTERNOON...ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP ACROSS EAST CENTRAL SOUTH DAKOTA INTO SOUTHWEST MINNESOTA...MAINLY NORTHEAST OF A LINE FROM HURON TO WINDOM. IF THESE STORMS DO DEVELOP...THE MAIN THREAT WOULD BE GOLF BALL SIZE HAIL AND WINDS GUSTS TO 70 MPH. AN ISOLATED TORNADO IS ALSO POSSIBLE. DURING THE EARLY EVENING...A MORE ORGANIZED AREA OF THUNDERSTORMS IS EXPECTED TO MOVE NORTHEAST OUT OF NEBRASKA. GREATER INSTABILITY IS EXPECTED ACROSS NEBRASKA TODAY...AND AS STORMS DEVELOP...THEY WILL LIKELY BECOME SEVERE. THE GREATEST THREAT FOR TORNADOES WILL BE SOUTH OF INTERSTATE 90 DURING THE EVENING...WITH LARGE HAIL AND DAMAGING WINDS TO THE NORTH. THE STORMS ARE EXPECTED TO CONTINUE TO SPREAD NORTHEAST DURING THE NIGHT WITH HAIL AND STRONG WINDS STILL A POSSIBILITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ON THURSDAY MAY CONTINUE TO FEATURE ISOLATED HAIL PRODUCING STORMS IN THE EARLY MORNING HOURS. AFTER DIMINISHING MIDDAY...ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE LATER THURSDAY INTO THURSDAY NIGHT. ISOLATED SEVERE STORMS WILL BE A THREAT WITH MAINLY LARGE HAIL AND DAMAGING WINDS...AS WELL AS LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM NORTH OF INTERSTATE 90 SPOTTER ACTIVATION WILL BE LIKELY AFTER 5 PM SOUTH OF INTERSTATE 90 && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 17, 1:56 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
156 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 9 S WESSINGTON 44.33N 98.68W
06/16/2009 E1.00 INCH BEADLE SD PUBLIC
0342 PM HAIL 9 S WESSINGTON 44.33N 98.68W
06/16/2009 E1.00 INCH BEADLE SD PUBLIC
0412 PM HAIL 15 SSW WOLSEY 44.21N 98.59W
06/16/2009 E0.88 INCH BEADLE SD PUBLIC
0425 PM HAIL 8 NW WESSINGTON SPRINGS 44.16N 98.69W
06/16/2009 E3.00 INCH JERAULD SD PUBLIC
HAIL WAS INCREASING IN SIZE
0425 PM HAIL 13 WNW WESSINGTON SPRIN 44.18N 98.79W
06/16/2009 E2.00 INCH JERAULD SD PUBLIC
0442 PM HAIL 11 NW WESSINGTON SPRING 44.18N 98.75W
06/16/2009 E1.75 INCH JERAULD SD PUBLIC
IN ADDITION TO THE GOLFBALL SIZE HAIL, WINDS WERE GUSTING
TO 50-60 MPH.
0455 PM HAIL 6 NW WESSINGTON SPRINGS 44.14N 98.65W
06/16/2009 E0.75 INCH JERAULD SD PUBLIC
0500 PM HAIL 3 W MOUNT VERNON 43.71N 98.32W
06/16/2009 E0.88 INCH DAVISON SD LAW ENFORCEMENT
IN ADDITION TO NICKEL SIZE HAIL, HEAVY RAIN WAS FALLING
WEST OF MOUNT VERNON ON THE DAVISON/AURORA COUNTY LINE.
0510 PM HAIL WESSINGTON SPRINGS 44.08N 98.57W
06/16/2009 E1.50 INCH JERAULD SD TRAINED SPOTTER
IN ADDITION TO WALNUT SIZE HAIL, 1.21 INCH OF RAIN FELL
WITH THIS STORM.
0510 PM HAIL 4 W LANE 44.07N 98.50W
06/16/2009 E1.00 INCH JERAULD SD PUBLIC
IN ADDITION TO THE QUARTER SIZE HAIL, WINDS WERE GUSTING
TO 40-50 MPH.
0524 PM HAIL 3 S MOUNT VERNON 43.67N 98.25W
06/16/2009 E1.75 INCH DAVISON SD LAW ENFORCEMENT
0530 PM HAIL MOUNT VERNON 43.71N 98.26W
06/16/2009 E1.75 INCH DAVISON SD UNKNOWN
0531 PM TORNADO 6 S MOUNT VERNON 43.63N 98.25W
06/16/2009 DAVISON SD TRAINED SPOTTER
0535 PM HAIL 5 SSW LANE 44.00N 98.45W
06/16/2009 E1.00 INCH JERAULD SD PUBLIC
0536 PM HAIL 4 S MOUNT VERNON 43.66N 98.25W
06/16/2009 E1.75 INCH DAVISON SD PUBLIC
0540 PM HAIL 6 SSW MITCHELL 43.66N 98.08W
06/16/2009 E0.88 INCH DAVISON SD TRAINED SPOTTER
IN ADDITION TO NICKEL SIZE HAIL, A WALL CLOUD WAS SITED 6
MILES SSW OF MITCHELL.
0611 PM HAIL ETHAN 43.55N 97.98W
06/16/2009 E1.00 INCH DAVISON SD TRAINED SPOTTER
0636 PM TORNADO DIMOCK 43.48N 97.99W
06/16/2009 HUTCHINSON SD TRAINED SPOTTER
0645 PM HAIL 6 WNW TAUNTON 44.62N 96.17W
06/16/2009 E1.00 INCH LINCOLN MN TRAINED SPOTTER
0650 PM TORNADO 6 E DIMOCK 43.47N 97.87W
06/16/2009 HUTCHINSON SD TRAINED SPOTTER
0720 PM TORNADO 4 NW OLIVET 43.29N 97.73W
06/16/2009 HUTCHINSON SD EMERGENCY MNGR
0726 PM HAIL CLAYTON 43.44N 97.66W
06/16/2009 E1.75 INCH HUTCHINSON SD LAW ENFORCEMENT
0727 PM HAIL 4 WNW TAUNTON 44.62N 96.14W
06/16/2009 E1.00 INCH LINCOLN MN PUBLIC
0737 PM TORNADO 3 N MENNO 43.28N 97.58W
06/16/2009 HUTCHINSON SD TRAINED SPOTTER
0740 PM HAIL MENNO 43.24N 97.58W
06/16/2009 M1.00 INCH HUTCHINSON SD STORM CHASER
0740 PM TSTM WND DMG MENNO 43.24N 97.58W
06/16/2009 HUTCHINSON SD STORM CHASER
LOTS OF TREES UPROOTED, PAINT PEELED OFF SHEDS, AND LOTS
OF WINDOWS BLOWN OUT. WINDS ESTIMATED AT 70 TO 80 MPH.
0740 PM TORNADO 2 N MENNO 43.27N 97.58W
06/16/2009 HUTCHINSON SD TRAINED SPOTTER
CONTINUED TRACK OF TORNADO AT 737 PM.
0741 PM TORNADO 1 N MENNO 43.25N 97.58W
06/16/2009 HUTCHINSON SD TRAINED SPOTTER
CONTINUED TRACK OF MENNO TORNADO.
0750 PM HAIL 1 NW CURRENT LAKE 44.15N 95.96W
06/16/2009 E1.00 INCH MURRAY MN PUBLIC
IN ADDITION TO QUARTER SIZE HAIL, 1.50 INCH OF RAIN FELL
WITH THIS STORM.
0800 PM HAIL 6 SSE MENNO 43.15N 97.55W
06/16/2009 E0.75 INCH YANKTON SD TRAINED SPOTTER
IN ADDITION TO PENNY SIZE HAIL, 1 TO 2 INCHES OF RAIN
FELL FROM THIS STORM.
0828 PM TORNADO 1 NW MISSION HILL 42.93N 97.29W
06/16/2009 YANKTON SD STORM CHASER
0831 PM TSTM WND GST 1 SE IRENE 43.07N 97.14W
06/16/2009 M60.00 MPH CLAY SD EMERGENCY MNGR
IN ADDITION TO 60 MPH WIND GUSTS, NICKEL SIZE HAIL WAS
REPORTED.
0850 PM HAIL 3 NW SLAYTON 44.02N 95.80W
06/16/2009 E1.75 INCH MURRAY MN PUBLIC
PLUS 60 MPH WINDS
0855 PM HAIL UTICA 42.98N 97.50W
06/16/2009 E0.88 INCH YANKTON SD EMERGENCY MNGR
0902 PM HAIL 2 N UTICA 43.01N 97.49W
06/16/2009 E1.00 INCH YANKTON SD TRAINED SPOTTER
IN ADDITION TO QUARTER SIZE HAIL, WINDS WERE GUSTING TO
40-60 MPH.
0930 PM TSTM WND GST 7 N VERMILLION 42.88N 96.95W
06/16/2009 E60.00 MPH CLAY SD PUBLIC
0935 PM TSTM WND GST 1 NNW VERMILLION 42.80N 96.93W
06/16/2009 E65.00 MPH CLAY SD TRAINED SPOTTER
IN ADDITION TO ESTIMATED 65 MPH WIND GUSTS, CONSTRUCTION
SIGNS WERE BLOWN OVER ON THE EAST SIDE OF VERMILLION.
0937 PM HAIL 1 NNW VERMILLION 42.80N 96.93W
06/16/2009 E0.75 INCH CLAY SD TRAINED SPOTTER
0940 PM TSTM WND GST VERMILLION 42.78N 96.93W
06/16/2009 E60.00 MPH CLAY SD EMERGENCY MNGR
0949 PM TSTM WND GST 6 E VERMILLION 42.79N 96.81W
06/16/2009 E65.00 MPH UNION SD TRAINED SPOTTER
0949 PM TSTM WND GST 2 NE VERMILLION 42.80N 96.90W
06/16/2009 E60.00 MPH CLAY SD TRAINED SPOTTER
ALONG WITH NICKLE SIZE HAIL
1040 PM TSTM WND DMG 7 ENE VERMILLION 42.82N 96.80W
06/16/2009 UNION SD TRAINED SPOTTER
SEMI TRUCK BLOWN OFF INTERSTATE 29 DUE TO STRONG WINDS
1052 PM TSTM WND GST 5 WSW HINTON 42.60N 96.39W
06/16/2009 E60.00 MPH PLYMOUTH IA TRAINED SPOTTER
IN ADDITION TO 60 MPH WIND GUSTS, THE STORM WAS PRODUCING
PEA SIZE HAIL.
&&
DMORINLocal storm report, Jun 17, 5:59 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
559 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 10 SSW GREGORY 43.10N 99.50W
06/17/2009 E1.00 INCH GREGORY SD PUBLIC
ROTATION 8 MILES TO HIS WEST
&&
KEWYLocal storm report, Jun 17, 6:10 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
610 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL 12 SSE GREGORY 43.07N 99.33W
06/17/2009 E1.00 INCH GREGORY SD PUBLIC
LARGE BRANCHES DOWN
&&
KEWYLocal storm report, Jun 17, 6:13 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
613 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 12 S BURKE 43.01N 99.29W
06/17/2009 E1.75 INCH GREGORY SD TRAINED SPOTTER
&&
KEWYThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:12 PM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson, Hutchinson, McCook | 48 min |
| Jun 16, 7:39 PM CDT | Tornado Warning | FSD | Hutchinson, Turner, Yankton | 36 min |
| Jun 16, 8:10 PM CDT | Tornado Warning | FSD | Bon Homme, Clay, Hutchinson, Turner, Yankton | 35 min |
| Jun 16, 8:36 PM CDT | Tornado Warning | FSD | Bon Homme, Clay, Turner, Yankton | 24 min |
| Jun 16, 8:58 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Clay, Yankton | 32 min |
| Jun 16, 9:05 PM CDT | Tornado Warning | FSD | Bon Homme, Clay, Yankton | 25 min |
| Jun 16, 9:27 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union, Yankton | 48 min |
| Jun 16, 9:55 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 50 min |
| Jun 16, 10:47 PM CDT | Severe Thunderstorm Warning | FSD | Union | 43 min |
| Jun 17, 3:59 AM CDT | Dense Fog Advisory | FSD | Lake, Lincoln, Minnehaha, Moody | 5 hr |
| Jun 17, 5:43 PM CDT | Severe Thunderstorm Warning | FSD | Gregory | 47 min |
| Jun 17, 5:54 PM CDT | Tornado Warning | FSD | Gregory | 36 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.